Alert archive / Hawaii / Small Craft Advisories in 2025

Small Craft Advisory 21, NWS Honolulu, HI

March 30, 2025

NWS Honolulu, HI issued this small craft advisory at Mar 30, 2025, 3:11 PM HST. It took effect at Mar 31, 2025, 12:00 PM HST. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2025, 3:11 PM HST (01:11 UTC)
In effect from
Mar 31, 2025, 12:00 PM HST
Expired
Apr 2, 2025, 3:40 PM HST
In force
52 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

407 
WHHW70 PHFO 310111
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
311 PM HST Sun Mar 30 2025

PHZ110-112-122-123-311415-
/O.NEW.PHFO.SC.Y.0021.250331T2200Z-250402T0400Z/
Kauai Northwest Waters-Kauai Leeward Waters-
Big Island Windward Waters-Big Island Leeward Waters-
311 PM HST Sun Mar 30 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 PM HST
TUESDAY...

* WHAT...Southeast to south winds 15 to 25 kt with higher gusts.

* WHERE...Kauai Northwest Waters, Kauai Leeward Waters, Big 
  Island Windward Waters and Big Island Leeward Waters.

* WHEN...From noon Monday to 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
6 follow-up statements
619 
WHHW70 PHFO 311300
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
300 AM HST Mon Mar 31 2025

PHZ111-010400-
/O.EXA.PHFO.SC.Y.0021.250331T2200Z-250402T0400Z/
Kauai Windward Waters-
300 AM HST Mon Mar 31 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST
TUESDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Kauai Windward Waters.

* WHEN...From noon today to 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110-112-122-123-010400-
/O.CON.PHFO.SC.Y.0021.250331T2200Z-250402T0400Z/
Kauai Northwest Waters-Kauai Leeward Waters-
Big Island Windward Waters-Big Island Leeward Waters-
300 AM HST Mon Mar 31 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
HST TUESDAY...

* WHAT...Southeast to south winds 15 to 25 kt.

* WHERE...Kauai Northwest Waters, Kauai Leeward Waters, Big 
  Island Windward Waters and Big Island Leeward Waters.

* WHEN...From noon today to 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
130 
WHHW70 PHFO 010142
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
342 PM HST Mon Mar 31 2025

PHZ110>112-122-123-011445-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-250402T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Big Island Windward Waters-Big Island Leeward Waters-
342 PM HST Mon Mar 31 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WHAT...Southeast to south winds 15 to 25 kt.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai 
  Leeward Waters, Big Island Windward Waters and Big Island 
  Leeward Waters.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
764 
WHHW70 PHFO 011335
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
335 AM HST Tue Apr 1 2025

PHZ122-123-020245-
/O.EXT.PHFO.SC.Y.0021.000000T0000Z-250402T1600Z/
Big Island Windward Waters-Big Island Leeward Waters-
335 AM HST Tue Apr 1 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...Big Island Windward Waters and Big Island Leeward 
  Waters.

* WHEN...Until 6 AM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>112-020245-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-250402T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
335 AM HST Tue Apr 1 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...South winds 15 to 25 kt.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters and 
  Kauai Leeward Waters.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
361 
WHHW70 PHFO 020111
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
311 PM HST Tue Apr 1 2025

PHZ110>112-020215-
/O.CAN.PHFO.SC.Y.0021.000000T0000Z-250402T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
311 PM HST Tue Apr 1 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have decreased and are expected to remain below advisory 
levels in this area.

$$

PHZ122-123-021415-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-250402T1600Z/
Big Island Windward Waters-Big Island Leeward Waters-
311 PM HST Tue Apr 1 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...Big Island Windward Waters and Big Island Leeward 
  Waters.

* WHEN...Until 6 AM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
413 
WHHW70 PHFO 021325
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
325 AM HST Wed Apr 2 2025

PHZ122-123-030230-
/O.EXT.PHFO.SC.Y.0021.000000T0000Z-250403T0400Z/
Big Island Windward Waters-Big Island Leeward Waters-
325 AM HST Wed Apr 2 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...Big Island Windward Waters and Big Island Leeward 
  Waters.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
580 
WHHW70 PHFO 030140
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
340 PM HST Wed Apr 2 2025

PHZ122-123-030245-
/O.CAN.PHFO.SC.Y.0021.000000T0000Z-250403T0400Z/
Big Island Windward Waters-Big Island Leeward Waters-
340 PM HST Wed Apr 2 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have decreased and are expected to remain below advisory 
levels across waters surrounding the Big Island of Hawaii. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 9:54 AM HST, 5 hours 17 minutes earlier.

Area forecast discussion, Mar 30, 9:54 AM HST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
954 AM HST Sun Mar 30 2025

.SYNOPSIS...
Mostly dry and stable conditions will persist today, with light
east to southeast winds continuing. Showers will remain limited,
generally favoring windward and southeast-facing slopes overnight
through the early morning hours and interior and leeward areas in
the afternoon where sea breezes form. Rain chances will steadily
increase through the week as southerly winds associated with a
cold front and upper disturbance draw moisture northward into the
islands. This front may reach the islands later in the week,
potentially leading to more widespread rainfall.

&&

.DISCUSSION...
A nearly stationary, deep low pressure system is centered around
1100 miles northwest of Kauai today. A jet stream along the
eastern flank of this system will bring cirrus clouds over much of
the state, particularly the western half today into Monday. At the
surface, a weak high is located about 2000 miles to the east, with
a long ridge axis that passes just north of Hawaii. Stable,
mostly dry weather with gentle to locally moderate southeast
winds will be the result of the ridge to the east. Winds will be
light or blocked enough for localized sea breezes to set in and
may bring interior clouds and isolated showers this afternoon,
followed by clearing (of any low clouds) tonight. Vog will carry
up from the Big Island to the smaller islands over the next
several days.

Monday and Tuesday will be a similar as the low pressure system
and cold front begins to move closer to the islands. Southeasterlies
will strengthen and bring increased moisture initially over the
western end of the state. As a result, rain chances will steadily
rise through the first half of the week.

Forecast confidence decreases heading into the latter half of the
week due to differences among the model and ensemble solutions.
However, there is general agreement that the aforementioned deep
moisture axis and front will reach the islands. Combined with
broad upper-level troughing and instability, this will lead to an
evolving wet pattern, which could become more widespread by next
weekend.

&&

.AVIATION...
Southeast flow will prevail today and allow for sea breeze
development along with some isol SHRA and MVFR conds along
interior leeward portions. VFR conds expected to prevail.

All locations can expect to see some VOG with the degassing of
Kilauea. It is not impacting vsbys enough to be put into any of the
TAFs but was worth mentioning for general awareness.

No AIRMETs in effect.

&&

.MARINE...
Light and variable winds with local land/sea breezes will hold
over the western islands today, while light to moderate east-
southeasterly trades prevail over the eastern end of the state. A
low pressure system and an associated cold front to the distant
northwest will strengthen winds and shift them to a more
southerly/southeasterly direction Monday through Tuesday.
Localized terrain enhancement around the Big Island could result
in advisory level winds during this time. The winds will gradually
ease Wednesday and Thursday as a front approaches from the
northwest, with moderate to fresh northeast trades filling in
behind the front for the end of the week.

A series of small overlapping north-northeast swells will keep
surf in place along exposed north and east facing shores through
mid week. A small west-northwest swell will bring some small surf
to exposed north and west facing shores Tuesday through Thursday.
A more significant north-northwest swell appears to arrive late in
the week, potentially bringing warning level surf next weekend.

Surf along south facing shores will remain up today, then return
back to seasonable levels Monday through late next week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Foster
AVIATION...Walsh
MARINE...Tsamous

Nearby

Small Craft Advisories in Hawaii, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.